Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 430, NWS Raleigh, NC

August 10, 2008Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 10, 2008, 8:22 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2008, 8:22 PM EDT (00:22 UTC)
Expired
Aug 10, 2008, 9:15 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Norfolk radar (KAKQ), 100 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 110022
SVRRAH
NCC065-083-110115-
/O.NEW.KRAH.SV.W.0430.080811T0022Z-080811T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 915 PM EDT

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WHITAKERS...OR 14 MILES NORTH OF ROCKY
  MOUNT...MOVING EAST AT 29 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SCOTLAND NECK...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3610 7723 3609 7730 3607 7733 3600 7739
      3597 7739 3604 7775 3614 7770 3614 7781
      3623 7782 3634 7758 3631 7756 3632 7745
      3626 7741 3624 7737 3621 7738 3617 7728
TIME...MOT...LOC 0022Z 270DEG 25KT 3614 7769

$$

BSD
4 follow-up statements
000 
WWUS52 KRAH 110032
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT SUN AUG 10 2008

NCC065-083-110115-
/O.CON.KRAH.SV.W.0430.000000T0000Z-080811T0115Z/
EDGECOMBE NC-HALIFAX NC-
829 PM EDT SUN AUG 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN HALIFAX AND NORTHERN EDGECOMBE COUNTIES...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
ENFIELD...OR 13 MILES SOUTH OF HALIFAX...MOVING EAST AT 31 MPH. 
NICKEL SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS 
STORM.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BRICKS... ENFIELD... 
AND SCOTLAND NECK.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3610 7723 3609 7730 3607 7733 3600 7739
      3597 7739 3604 7775 3614 7770 3614 7781
      3623 7782 3634 7758 3631 7756 3632 7745
      3626 7741 3624 7737 3621 7738 3617 7728
TIME...MOT...LOC 0029Z 270DEG 27KT 3615 7763

$$

BSD
000 
WWUS52 KRAH 110053
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT SUN AUG 10 2008

NCC065-083-110115-
/O.CON.KRAH.SV.W.0430.000000T0000Z-080811T0115Z/
EDGECOMBE NC-HALIFAX NC-
852 PM EDT SUN AUG 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES...

AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF SCOTLAND NECK...OR 12 MILES NORTH OF TARBORO...MOVING 
EAST AT 24 MPH. NICKEL SIZED HAIL AND WINDS IN EXCESS OF 58 MPH 
REMAIN LIKELY WITH THIS STORM.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SCOTLAND NECK... AND 
HOBGOOD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3609 7730 3607 7733 3600 7739 3597 7739
      3603 7771 3631 7754 3632 7745 3626 7741
      3624 7737 3621 7738 3617 7731 3617 7728
      3610 7723
TIME...MOT...LOC 0052Z 286DEG 21KT 3608 7751

$$

BSD
000 
WWUS52 KRAH 110105
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT SUN AUG 10 2008

NCC065-083-110115-
/O.CON.KRAH.SV.W.0430.000000T0000Z-080811T0115Z/
EDGECOMBE NC-HALIFAX NC-
904 PM EDT SUN AUG 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
HOBGOOD...OR 12 MILES NORTHEAST OF TARBORO...MOVING EAST AT 24 MPH. 
NICKEL SIZED HAIL AND WINDS IN EXCESS OF 58 MPH REMAIN LIKELY WITH 
THIS STORM.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SCOTLAND NECK AND 
HOBGOOD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3609 7730 3607 7733 3600 7739 3597 7739
      3602 7765 3625 7740 3623 7738 3621 7738
      3620 7738 3619 7734 3617 7731 3617 7728
      3610 7723
TIME...MOT...LOC 0104Z 286DEG 21KT 3606 7743

$$

BSD
000 
WWUS52 KRAH 110118
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT SUN AUG 10 2008

NCC065-083-110126-
/O.EXP.KRAH.SV.W.0430.000000T0000Z-080811T0115Z/
EDGECOMBE NC-HALIFAX NC-
916 PM EDT SUN AUG 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX AND
NORTHEASTERN EDGECOMBE COUNTIES EXPIRED AT 915 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT SOUTHEASTERN 
HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES AND THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 3609 7730 3607 7733 3600 7739 3597 7739
      3602 7765 3625 7740 3623 7738 3621 7738
      3620 7738 3619 7734 3617 7731 3617 7728
      3610 7723
TIME...MOT...LOC 0105Z 286DEG 21KT 3606 7742

$$

BSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:53 PM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, Aug 10, 2:53 PM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT SUN AUG 10 2008

.SYNOPSIS...

A FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING AND CROSS
CENTRAL NORTH CAROLINA OVERNIGHT. DRIER AIR WILL SETTLE OVER THE
AREA FOR MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AN ABNORMALLY DEEP VORTEX OVER SOUTHERN ONTARIO WILL DRIFT ESE NEXT
24 HOURS IN RESPONSE TO DIGGING UPPER JET ON ITS BACKSIDE.
VORT/SHEAR AXIS AND ASSOCIATED SURFACE BOUNDARY DRIFTING SE ACROSS
CENTRAL APPALACHIANS INTO NORTHERN VA AT 18Z...SPARKING SCATTERED
STRONG CONVECTION. AIR MASS OVER CENTRAL NC HAS RECOVERED WITH
CONTINUED LOW LEVEL THETA-E ADVECTION AND BEST CONFLUENCE OVER THE
WESTERN PIEDMONT. AS UPPER JET MAX ANALYZED THIS MORNING OVER THE
LOWER OH VALLEY CROSSES OUR REGION LATE THIS AFTERNOON...LOW LEVEL
WINDS SHOULD RESPOND...INCREASING OUT OF THE SW. MESO ANALYSIS
INDICATE THAT CONVECTIVE PARAMETERS ARE INCREASING WITH LOW LEVEL
LAPSE RATES IN THE WESTERN PIEDMONT BETWEEN 8 AND 9 DEG C/KM WHILE
MID LEVEL LAPSE RATES ARE PROGGED TO INCREASE TO BETWEEN 6 AND 6.5
DEG C/KM BY 00Z. THUS...STILL APPEARS THAT ATMOSPHERE OVER REGION
WILL BE SUPPORTIVE OF AT LEAST SCATTERED CONVECTION THIS EVENING AND
POSSIBLY INTO THE OVERNIGHT IN THE EAST. DUE TO STRENGTH OF DYNAMICS
ALOFT (UPPER JET ORIENTATION...PRESENCE OF MID LEVEL DRY
AIR...FREEZING LEVELS A LITTLE BELOW NORMAL FOR AUGUST)...STRONG TO
ISOLATED SEVERE CONVECTION NOT OUT OF THE QUESTION. APPEARS MOST IF
NOT ALL CONVECTION WILL BE CONFINED TO THE COASTAL PLAIN BY 06Z AS
850MB TROUGH MOVES INTO THIS REGION.

BY EARLY MONDAY...LOW LEVEL BOUNDARY DRIFTING THROUGH THE EASTERN
COUNTIES AND ADVECTION OF DRIER AIR ALOFT MAY HELP IN THE FORMATION
OF FOG IN THE EAST BY DAYBREAK.

NW WINDS IN WAKE OF LOW/MID LEVEL TROUGH PASSAGE WILL ADVECT DRIER
SLIGHTLY COOLER AIR INTO THE REGION. WHILE 850MB CAA LOOKS FAIRLY
DECENT....DOWNSLOPE COMPONENT OF WIND MAY OFFSET COOLING. THICKNESS
SUPPORT MAX TEMPS NEAR TO SLIGHTLY BELOW NORMAL. SINCE AIR MASS
RATHER DRY...EXPECT MAINLY CLEAR SKIES EXCEPT IN THE FAR E-SE WHERE
RESIDUAL MOISTURE MAY SUPPORT A FEW CU.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 230 PM SUNDAY...

MONDAY NIGHT TROUGH TUESDAY LOOK TO BE DRY AT THIS TIME IN ADVANCE
OF THE NEXT WEATHER SYSTEM... AS THE COLD FRONT THAT WILL CROSS OUR
REGION TONIGHT SETTLES SOUTH OF THE CWA AND STALLS OUT... WHILE HIGH
PRESSURE EXTENDS INTO THE AREA FROM THE GREAT LAKES REGION. MONDAY
NIGHT SHOULD BE A PRETTY GOOD RADIATIONAL COOLING NIGHT AS SKIES
LOOK TO BE MOSTLY CLEAR... WITH VERY LIGHT WINDS EXPECTED. THUS...
EXPECT LOW TEMPS MONDAY NIGHT TO BE A CATEGORY OR TWO BELOW NORMAL.
LOWS IN THE LOWER 60S ACROSS A MAJORITY OF THE CWA... WITH MID 60S
POSSIBLE IN SOUTHEAST.

TUESDAY MOISTURE WILL BE ON THE INCREASE ACROSS SOUTHERN PORTIONS OF
THE AREA AS THE THE STATIONARY BOUNDARY SOUTH OF THE AREA BEGINS TO
SLOWLY MOVE NORTHWARD... AS A SHORTWAVE TROUGH AMPLIFIES IN THE GULF
COAST STATES. THIS WILL HELP TO DEVELOP A CLOSED LOW ALONG WASHED
OUT STATIONARY BOUNDARY OVER GULF COAST STATES ON TUESDAY INTO
TUESDAY NIGHT. HIGH TUESDAY LOOK TO BE NEAR NORMAL... WITH HIGH
TEMPS IN THE UPPER 80S TO NEAR 90 EXPECTED.

MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE DEVELOPMENT OF THIS COOL
SEASON LIKE PATTERN. HOWEVER... HOW FAR NORTH AND WEST THE SURFACE
LOW TRACKS WILL HAVE GREAT IMPACTS ON POPS... QPF... AND SEVERE
POTENTIAL... AS CURRENT MODELS DEPICT THE LOW TRACKING ACROSS THE
CAROLINAS. MODELS OVER THE PAST COUPLE OF DAYS HAVE BEEN
INCONSISTENT FROM RUN TO RUN ON THE TRACK. THUS... WILL NOT
ADVERTISE LIKELY POPS YET ACROSS PORTIONS OF SANDHILLS AND COASTAL
PLAIN... BUT POPS MAY NEED TO BE INCREASED IF FURTHER MODEL RUNS
CONTINUE TO SHOW THE AREA OF LOW PRESSURE TRACKING ACROSS SOUTH
CAROLINA INTO SOUTHERN AND EASTERN NORTH CAROLINA WEDNESDAY INTO
WEDNESDAY EVENING. FOR NOW WILL KEEP POPS ON WEDNESDAY IN THE
CHANCE CATEGORY ACROSS THE ENTIRE CWA... WITH HIGH END CHANCE POPS
CONFINED TO THE SOUTHERN PORTIONS OF THE AREA.

LOWS WEDNESDAY MORNING SHOULD RANGE FROM THE LOWER 60S IN THE NORTH
TO UPPER 60S IN THE SOUTH. HIGHS ON WEDNESDAY WILL BE HIGHLY
DEPENDENT ON THE TRACK OF THE LOW. AT THIS TIME WILL ADVERTISE HIGH
TEMPS A BIT BELOW NORMAL... MID 80S.

OVERNIGHT WEDNESDAY... AS THE AREA OF LOW PRESSURE BEGINS TO
DEPART... WILL KEEP CHANCE POPS ACROSS EASTERN AND SOUTHERN PORTIONS
OF THE CWA... WITH SLIGHT CHANCES ELSEWHERE. LOW TEMPS THURSDAY
MORNING LOOK TO BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 230 PM SUNDAY...

AS THE SURFACE LOW CONTINUES TO MOVE OFF TO THE NORTHEAST ON
THURSDAY WILL KEEP SKIES PARTLY CLOUDY WITH A SLIGHT CHANCE OF
DIURNAL SHOWERS AND THUNDERSTORMS. EXPECT HIGH THURSDAY TO BE NEAR
NORMAL... IN THE MID TO UPPER 80S.

UPPER LEVEL LONG WAVE TROUGH OVER THE EASTERN SEABOARD BEGINS TO
RETROGRADE WESTWARD DURING THE REMAINDER OF THE TIMEFRAME...
ALLOWING FLOW ALOFT TO BECOME SOUTHWESTERLY. BOTH THE GFS AND ECMWF
DEPICT AN UPPER LEVEL LOW DROPPING SOUTH TOWARDS KANSAS...
MISSOURI... AND OKLAHOMA DURING THIS TIMEFRAME. THIS TYPE OF PATTERN
WILL LEAD TO UNSETTLED WEATHER ACROSS CENTRAL NC IN THE FORM OF
DIURNAL CONVECTION CHANCES EACH DAY... WITH TEMPERATURES GENERALLY
NEAR NORMAL.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 145 PM SUNDAY...

A MARGINALLY MOIST AND SLIGHT TO MODERATELY UNSTABLE AIR MASS
COUPLED WITH THE APPROACH OF MID LEVEL TROUGH (A RESULT OF A
ABNORMALLY STRONG UPPER LEVEL JET CROSSING THE OH VALLEY INTO THE
NORTHERN MID ATLANTIC) WILL TRIGGER AND SUSTAIN SCATTERED CONVECTION
ACROSS CENTRAL NC LATE THIS AFTERNOON THROUGH THIS EVENING. THE
SHOWERS AND STORMS ARE EXPECTED TO BE A LITTLE MORE NUMEROUS IN THE
EAST VERSUS THE WEST WHERE THE BEST INSTABILITY AND MOISTURE ARE
LOCATED. HAVE MENTIONED A TEMPO GROUP AT EACH TERMINAL SITE FOR MVFR
VISIBILITY DUE TO RAIN SHOWERS. ONCE IT BECOMES EVIDENT WHERE STORMS
WILL OCCUR/MIGRATE...THEN FORECAST CAN BE AMENDED TO INCLUDE THUNDER
AND ASSOCIATED HAZARDS. DUE TO THE STRENGTH OF UPPER LEVEL WINDS
ALOFT AND SLOW SEWD DRIFT OF SURFACE BOUNDARY ACROSS REGION LATE
TONIGHT/EARLY MONDAY...SCATTERED SHOWERS AND ISOLATED STORMS MAY
OCCUR PAST MIDNIGHT OVER THE COASTAL PLAIN AND SANDHILLS.

PRESENCE OF LOW LEVEL BOUNDARY ACROSS THE EAST MONDAY MORNING MAY
HELP TO POOL LOW LEVEL MOISTURE...LEADING TO AREAS OF FOG BETWEEN
08-13Z. POTENTIAL FOR IFR FOG...MAINLY ALONG AND EAST IF I-95.

FOR MONDAY...DRIER AIR WILL OVERSPREAD REGION DURING THE DAY
RESULTING IN CLEAR SKIES EXPECT OVER THE FAR EASTERN AND SOUTHERN
COASTAL PLAIN WHERE RESIDUAL LOW LEVEL MOISTURE MAY LEAD TO THE
DEVELOPMENT OF SCATTERED CU. OTHERWISE VFR CONDITIONS EXPECTED
THROUGH TUESDAY.

POTENTIAL FOR A PERIOD OF UNSETTLED WEATHER LATE TUESDAY NIGHT INTO
WEDNESDAY AS AN AREA OF LOW PRESSURE PASSES NEAR OR TO THE SOUTH OF
REGION. THIS MAY LEAD TO WIDESPREAD MVFR CEILINGS AND AREAS OF RAIN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...BSD
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Aug 10, 12:17 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1217 PM EDT SUN AUG 10 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1217 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE THIS
AFTERNOON AND THIS EVENING. THIS FEATURE WILL TRIGGER SCATTERED
SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE WITH
HAIL UP TO THE SIZE OF NICKLES AND WIND GUSTS AROUND 60 MPH. IN
THE COASTAL PLAIN...THE WIND NEAR THE SURFACE AND ALOFT MAY
SUPPORT THE DEVELOPMENT OF AN ISOLATED TORNADO.

THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST ALONG AND EAST
OF INTERSTATE 95. THE CHANCE FOR SEVERE WEATHER WILL BE BEST
BETWEEN 3 PM AND 10 PM EDT. THE STORMS MAY LINGER OVER THE COASTAL
PLAIN INTO THE PRE DAWN HOURS OF MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Aug 10, 7:10 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SUN AUG 10 2008

NCZ042-089-110015-
JOHNSTON-SAMPSON-
710 PM EDT SUN AUG 10 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND
SAMPSON COUNTIES THROUGH 815 PM EDT...

AT 710 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS...
WITH BRIEFLY HEAVY RAIN...ALONG A LINE EXTENDING FROM 8 MILES WEST
OF SPIVEYS CORNER TO 9 MILES WEST OF GARLAND. THE LINE WAS MOVING
EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE SHOWERS AND STORMS INCLUDE...SPIVEYS
CORNER...SALEMBURG...GARLAND...IVANHOE...AND...CLINTON...NEWTON
GROVE...HOBBTON...AND TURKEY.

GUSTY WINDS OF 30 TO 40 MPH...DANGEROUS LIGHTNING...AND POSSIBLY
SMALL HAIL CAN BE EXPECTED WITH ANY THUNDERSTORM. IF OUTDOORS AS
THUNDERSTORMS APPROACH...MOVE INDOORS. REMEMBER THAT IF YOU ARE
CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER
INFORMATION.

DJF
Local storm report, Aug 10, 7:22 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     BUTNER                  36.14N 78.77W
08/10/2008                   GRANVILLE          NC   LAW ENFORCEMENT

            TREE DOWN WEST LYON STATION ROAD.

0625 PM     TSTM WND DMG     1 E BUTNER              36.14N 78.75W
08/10/2008                   GRANVILLE          NC   LAW ENFORCEMENT

            LARGE LIMBS DOWN ALONG HIGHWAY 56.

&&

RWH
Local storm report, Aug 10, 7:31 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     MIDDLEBURG              36.40N 78.32W
08/10/2008                   VANCE              NC   LAW ENFORCEMENT

            TREES DOWN NORTH PLUMMER AVENUE.

&&

RWH
Special weather statement, Aug 10, 7:38 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT SUN AUG 10 2008

NCZ010-011-026-027-110045-
FRANKLIN-HALIFAX-NASH-WARREN-
738 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN WARREN...
HALIFAX... NORTHEASTERN FRANKLIN... AND NORTHERN NASH COUNTIES
THROUGH 845 PM EDT...

AT 738 PM EDT...DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS OVER PORTIONS OF THE WARREN... HALIFAX... FRANKLIN AND
NASH COUNTIES... MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HALIFAX...
CENTERVILLE... ARCOLA... ENFIELD... AND TILLERY.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

BSD
Local storm report, Aug 10, 7:50 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     7 S LITTLETON           36.33N 77.91W
08/10/2008                   HALIFAX            NC   LAW ENFORCEMENT

            TREE DOWN HIGHWAY 4.

&&

RWH
Special weather statement, Aug 10, 7:58 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT SUN AUG 10 2008

NCZ042-110030-
JOHNSTON-
758 PM EDT SUN AUG 10 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN
JOHNSTON COUNTY THROUGH 830 PM EDT...

AT 758 PM EDT...DOPPLER RADAR INDICATED STRONG SHOWERS AND
THUNDERSTORMS 10 MILES SOUTHWEST OF PRINCETON...OR ABOUT 10 MILES
SOUTH OF SMITHFIELD...MOVING EAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE PRINCETON.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
INDICATIONS WERE THAT THE THUNDERSTORMS WERE PRODUCING LIGHTNING
WITH A FREQUENCY OF A CLOUD-TO-GROUND STRIKE EVERY 10 SECONDS.
REMEMBER THAT TREES OFFER NO PROTECTION FROM LIGHTNING. STAY INDOORS
UNTIL THUNDERSTORMS HAVE PASSED.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:25 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson65 min
Aug 10, 11:14 PM EDTAreal Flood AdvisoryRAHCumberland, Sampson2 hr
Aug 10, 11:40 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson52 min
Aug 11, 1:18 AM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Moore, Sampson3 hr
Aug 11, 2:31 AM EDTFlash Flood WarningRAHCumberland, Sampson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.